Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 30, 2021Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Jun 30, 2021, 1:59 PM CDT for Sebastian County, Arkansas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 1:59 PM CDT (18:59 UTC)
Expired
Jun 30, 2021, 2:15 PM CDT
In force
16 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 11 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WWUS84 KTSA 301859
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021
 
ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...

At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Hackett...
Bonanza...                        Bloomer...
Excelsior...                      Fort Smith Regional Airport...
Burnville...                      Jenny Lind...
Central City...                   Witcherville...
Rye Hill...                       Jenson...

This includes Interstate 540 between mile markers 4 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
      3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435 

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 30, 12:39 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 30, 12:39 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1239 PM CDT Wed Jun 30 2021

.DISCUSSION...

The 18Z TAF forecast discussion is included below...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers and storms will either be in the vicinity or
affect the terminals directly this afternoon. VFR conditions will
prevail outside of shower/storm activity. After a lull this
evening and possibly much of the night, storm chances increase
between midnight and 7 AM across NE OK and far NW AR, and will
then shift south toward the end of the forecast. Data indicates
that MVFR cigs may spread into NE OK and far NW AR as well behind
a weak boundary late in the period as well.

Lacy

&&

.PREV DISCUSSION... /Issued 945 AM CDT Wed Jun 30 2021/

UPDATE...

The main change this morning was the addition of a flash flood
watch for this afternoon and tonight. See discussion below.

DISCUSSION...

Weaker mid level ridge was centered over the Red River valley
this morning. Plume of rich deep layer moisture was evident on
GOES16 imagery from N TX up thru OK into KS, with relatively drier
air over AR/MO. Greatest coverage of showers and storms will be on
the northern periphery of the ridge across NE OK this afternoon
and tonight. Recent CAM data has shown potential for localized
pockets of heavy rainfall, which would increase flash flood
potential, especially considering the wet soil conditions across
this region from recent rains. Additional rounds are expected
tonight as well in this area. Thus, a flash flood watch has been
issued for this afternoon and tonight along and north of highway
412 in NE OK.

Lacy

PREV DISCUSSION... /Issued 608 AM CDT Wed Jun 30 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail this morning at the area sites. This trend
is forecast to continue for the most part through the valid
period. There will be periods of MVFR conditions within areas
of scattered showers and storms this afternoon and into the overnight
hours.

PREV DISCUSSION... /Issued 310 AM CDT Wed Jun 30 2021/

DISCUSSION...
The very moisture airmass remains in place across the entire
forecast area today (PWATS running at or above 2"), with the main
forecast issue being the placement/timing of additional heavy
rainfall.

Ongoing pockets of heavy showers with isolated thunder are
currently skirting the northwestern edge of our forecast area,
aided by a 20-25kt southwesterly low-level jet. With the upper
ridge gradually retrograding today, expect increasing afternoon
chances of showers and a few storms primarily for northeast
OK/northwest AR. A weak surface boundary draped across KS will
eventually sag south into the area tonight, as the mid-level flow
gradually becomes northwesterly. A more organized heavy rain event
may develop later tonight, with training/redevelopment possible
along the boundary as the southwesterly/westerly low-level jet
strengthens again.

Considered a new flash flood watch for parts of northeast
OK/northwest AR, but with the SREF probs and most of the CAMs
suggesting the heavier rainfall holding off until later
tonight/Thursday, will pass this decision on to the day shift.

Surface high pressure will eventually sag south late this week,
pushing the surface front and associated precipitation south of
the region. This will also drag in drier low-level air, so while
afternoon temperatures return closer to seasonal norms, humidity
levels should remain relatively comfortable through the holiday
weekend. Low rain chances look to return going into next week, as
gulf moisture lifts back north.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  72  85  69 /  60  80  80  40
FSM   90  74  85  71 /  50  50  90  50
MLC   86  72  85  70 /  50  40  80  60
BVO   85  70  84  67 /  80  80  70  30
FYV   87  69  82  66 /  60  70  90  40
BYV   87  69  82  66 /  70  70  90  40
MKO   86  71  83  69 /  60  60  90  50
MIO   85  70  84  67 /  70  80  80  20
F10   87  71  84  69 /  50  50  80  50
HHW   88  74  88  72 /  30  20  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>063.

AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 30, 1:27 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
127 PM CDT Wed Jun 30 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
127 PM CDT Wed Jun 30 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon and again late tonight.

HEAVY RAIN.
	RISK...Elevated.
 	AREA...Northeast Oklahoma; Northwest Arkansas.
 	ONSET...This afternoon and again late tonight.

DISCUSSION...

There is an elevated heavy rain and localized flash flood threat
this afternoon and tonight across northeast Oklahoma and northwest
Arkansas as well. Multiple rounds of slow- moving, heavy rain
producing showers and storms are expected thru tonight and early
Thursday morning. These rains would fall on soils that have been
fairly saturated from heavy rains over the past few days,
increasing the flash flood threat.

There is a very limited threat of a damaging downburst with storms
that develop mainly across northeast Oklahoma this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Showers and storms ongoing across northeast Oklahoma and
northwest Arkansas Thursday morning will pose a locally heavy rain
and flood threat. The activity is expected to progress south later
in the day Thursday down into southeast Oklahoma and west central
Arkansas with a decreasing heavy rain and flood threat. Storm
chances will linger into Friday across southeast Oklahoma and west
central Arkansas.

After a pleasant holiday weekend, thunderstorm potential is
expected to return by Tuesday of next week.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jun 30, 1:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021

ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...

At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Hackett...
Bonanza...                        Bloomer...
Excelsior...                      Fort Smith Regional Airport...
Burnville...                      Jenny Lind...
Central City...                   Witcherville...
Rye Hill...                       Jenson...

This includes Interstate 540 between mile markers 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
      3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more34 hr
Jun 30, 4:25 PM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jun 30, 5:08 PM CDTAreal Flood AdvisoryTSACraig, Ottawa112 min
Jun 30, 5:24 PM CDTSpecial Weather StatementTSARogers51 min
Jun 30, 5:47 PM CDTSpecial Weather StatementTSACraig28 min
Jun 30, 5:52 PM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers113 min
Jun 30, 6:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jun 30, 2:15 PM CDTSpecial Weather StatementTSASebastian15 min
Jun 30, 2:18 PM CDTAreal Flood AdvisoryTSASebastian3 hr

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.